weaning off Cymbalta & onto Prozac...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JADE akiko
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/26/2009 2:18 AM (GMT -7)   
does anyone have this experience or similar???

please share, as I am nervous...shakehead

your story will (hopefully) ease my mind...

aloha & thank you for your time...

JADE

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18748
   Posted 9/26/2009 5:42 AM (GMT -7)   
hi jade, and welcome to the hw depression forum. weaned of many a med over the years, so follow the doc's advice. if you feel comfortable maybe you can tell us a bit about you. me, live with major depression and severe borderline personality disorder. i have had 28 acute admissions, ECT, did a 6 month stay in a inpatient treatment program for borderlines, countless yrs of intense psychiatric therapy-battled being homeless for 2 yrs, family breakdown, etc. happy to report that i am coming thru the darkness and into the light my friend, and may you too. with compassion. jamie. thx for posting.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40574
   Posted 9/26/2009 6:06 PM (GMT -7)   
I hope that your medication transition goes smoothly. I am going off effexor and onto pristiq right now. Like Jamie says, follow doctors advice. Best wishes to you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


JADE akiko
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/26/2009 7:56 PM (GMT -7)   
aloha again,
as far as the drs. advice goes, i feel that it is too quick a taper. i am on 30mg 2x daily & the doc, said to go to 30mg 1x a day for 7 days then to 0mg for 7 days 7 then start on the prozac.

i told her that i think that is too quick a taper & i rather do 30mg for 7 days, then 15mg for 7 days & then 0mg for a week, then on prozac. she said that would be even better, but that i would be without a therapeutic dose for longer than she would initially suggest, as the prozac will take a while to get up to a therapeutic dose on that med.

my thinking = of course she's not going to suggest 15mgs. because that means i would be splitting my pills myself, as 20mg is the lowest - which i don't have.

anyway, i don't know if I am having withdrawals as i had a couple of headaches this week, but it could also be because i was undereating a bit.

let me know if you have any other questions or comments & thank you for your time...







mini-background: i've been suffering with depression since high school. was on paxil for years, then weaned myself off. a few years later, started paxil again, then switched to Cymbalta 2 years ago at 30mgs 1x a day - increased about 6 months ago to 30 mgs 2x a day. now, i am feeling that my OCD has increased & that my depression is still the same even after the increased dosage. i have been researching fluoxetine's effects on depression & ocd & i think it's time for a change & my doc agreed immediately.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40574
   Posted 9/26/2009 8:12 PM (GMT -7)   
Hi Jade,

I am glad that the doctor agreed with you. It sounds like a good plan. But if you do have any problems, make sure to let her know. Stay on top of it. It does sound like your headaches might be coming from not eating like you said. I get headaches when I don't eat enough. Your lack of appetite might be coming from the med change too. I hope that it all works out for you.

Best wishes, keep us posted.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 9/26/2009 9:32 PM (GMT -7)   
Aloha, (I LOVE Hawaii!) :) .... Actually that doesnt sound so bad of a taper... I made the very same transition. I took cymbalta for 3 days and then the next day I started Prozac.. it was easier than my other transitions. I think the prozac is very similar so that you dont experience so many side effects and such. I didnt have any symptoms. I was relieved because I was on cymbalta for 4 weeks. The 2st to weeks I lost my appetite. The next 2 weeks I spent throwing up.. it made me VERY sick... I didnt have any side-effects or anything starting the prozac. I have been doing much better. I think I finally found something that helps.. which is a big deal for me. Nothing has ever helped me. Im also taking trazodone now to help me sleep and to keep my mind from wondering. Im also supposed to be taking Focalin to help me focus and give me more energy, it was too expensive so I am most likely switching to adderall. I felt bad that I needed 3 meds just to have a decent day, but... anything that helps I am okay with it..

I hope your transition goes smoothly and take your doctors advice.. good luck! Take care and keep us informed on how you are doing!T
Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Cymbalta 6-6-09(horrible effects), Prozac (July 09), Rozerem, Melatonin  Fibromyalgia, Depression, Anxiety, Panic Attacks-in therapy-pdoc-therapist: dx'ed with Dysthymia
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
   


JADE akiko
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 10/3/2009 1:55 PM (GMT -7)   
aloha everyone,
i started my fluoxetine today.

my doc wanted me to wait 7 days (on nothing) originally but then, i asked her for permission for less than 7, so she said, okay, no less then 5 & i said okay.

but did i wait 'til the 5 day mark??? that would be tomorrow... nope... i started today.

i have been having the worst nightmares - well, i shouldn't say the worst - they are pretty bad - but every stinkin' night... maybe the frequency is what makes them bad...

last night i woke up from a nightmare, went to the potty, then drank some orange juice & put on a movie so I wouldn't go back into another nightmare.

well, i eventually fell asleep again & continued the nightmare which i was NOT HAPPY about.

so i started my first 20mg of prozac today. i did feel a little funny (in the very front part of my forehead - almost like the very beginning part of motion sickness) since i've weaned off cymbalta, but besides the nightmares, it was bearable.

i'm going to see my therapist tonight, which is great because i totally respect her opinion & she has been very supportive about supplementing my meds with our therapy.

wish me well & thank you for listening...

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40574
   Posted 10/3/2009 8:27 PM (GMT -7)   
Hi there Jade,

I am glad that you are seeing your therapist tonight. Let us know how it goes, okay? I hope that you are doing well on your new medication. Keep us informed if you could. I am glad that the transition is going well for you.

Keep posting, have a good night.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:44 PM (GMT -7)
There are a total of 2,732,834 posts in 301,059 threads.
View Active Threads


Who's Online
This forum has 151213 registered members. Please welcome our newest member, donaldtrump.
277 Guest(s), 7 Registered Member(s) are currently online.  Details
donaldtrump, Gograss, Scaredy Cat, mpost, time2reclaim, ChickenArise, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer